Opdivo and Yervoy

4 Posts | Page(s): 1 

Opdivo and Yervoy

by encodir on Fri Apr 26, 2019 08:06 PM

Quote | Reply
My right kidney was removed in 1999 due to renal cell carcinoma. The cancer returned in my pancreas in 2008. Surgery was unsuccessful and I started on Sutent after recovery. I was on Sutent for five years until the side effects became very difficult to deal with and was switched to Votrient. I have been on Votrient for five years as well, with little to no side effects, but it has now stopped working. So the next step is Opdivo and Yervoy for four treatments and the Opdivo once a month after that. What can I expect with these treatments? Every change in treatment is scary! But I feel blessed to have lived all this time with a wonderful quality of life!

RE: Opdivo and Yervoy

by djthx on Thu May 02, 2019 02:56 PM

Quote | Reply

Hello, I began the combination therapy of Opdivo (nivolumab) and Yervoy (ipilimumab), on a clinical trial basis, in Nov '14, and am still receiving bi-weekly Opdivo infusions.  For me, compared to the 2 years of chemo that I went through, it was/is a piece of cake.  However, every person is different.  And for some, the side effects can be serious.  But for me, I just experienced a little bit of a itching sensation (when I was on both), my appetite was also affected (but not anymore), and I also feel a tiredness.  However, the feeling tired is nothing like the fatigue induced by chemo.  My energy levels are great.  And there are times when I head straight to the gym after treatment. 

I'm going on 7 years since being stage 4 diagnosed and 5 years being on the immunotherapy.  I also share your feelings of gratitud!

Take Good Care!

Edwin

RE: Opdivo and Yervoy

by encodir on Sat May 18, 2019 03:44 PM

Quote | Reply
Hi Edwin, Thank you for the information. It was very reassuring! I have had my first infusion and so far, so good. I had a pretty bad cold on infusion day so can’t really tell if I am having reactions or just getting over the cold. We traveled by car for about five hours and my ankles had a bit of swelling but that has happened on long car rides before. I do feel more tired than usual but I guess that’s to be expected. Thanks again for your help! Hope you are doing well! Blessings, Debbie

RE: Opdivo and Yervoy

by sidjones1 on Thu Dec 19, 2019 06:58 PM

Quote | Reply

Hi, I am just seeing your message today and feel compelled to respond. I have stage 4 renal cancer that has spread to my bones. It is widespread at this point and involves my hip, pelvis, spine, ribs and shoulders. I was diagnosed on 8-31-2018. I originally lost have a kidney back in 2014, they said stage 1.

The first month was a testing to see where it was and what type of cancer it was. I was lucky because mine fell within the PDL1 marker, which meant I could have imunotherapy. I started on Opdivo & Yervoy treatment, as well as a bone hardening acid called Zometa. The Opdivo & Yervoy treatments were once a month x 4 months and the Zometa was once every 3-4 months. For pain I used Cellebrex and Narco.

My first 2 months were HORRIBLE. The combination of Opdivo & Yervoy caused me to have afib and hospitalized me twice. I was pretty much bed bound and weak and miserable. After 2 treatments, the doctor dropped the Yervoy and I had only the Opdivo every month via IV and the Zometa via IV every 3-4 months.This was so much better and I started getting my strength back. Within, a month or so I was walking again and able to function and leave the house again.

It has been a year and several months now. The Opdivo has kept me in check and they are even seeing new bone growth in my CT scans (which are done every 3 months). I am able to enjoy life again and do things with my friends and family.

As far as side effects... short of breath with mild exertion and I have gained weight. Not usre if that's the new more sedentary lifestyle or not. Ha!

I pray your condition is improving. Wishing you only the best. Kevin :-)

4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.